Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Feeling nausea, dizzy, swelling and heaviness in head. What is causing this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
What could cause me to feel extremely dizzy out of nowhere. I experience this at least once a month and it will last about 1 hr go away and come back a few times throughout the day. But, not daily. I feel like I was given the medicine they give you right before surgery. I also feel like my head is swollen or heavy when this happens. Sometimes I will get a nauseous feeling and feel like im going to pass out but dont pass out.
Other than the occasional tongue swelling and occasional dizziness. I cant complain about much else, I rarely get sick. I feel awesome about 95% of the year. These two things are the only things that have bothered me in the last 7 years.
Posted Thu, 18 Oct 2012 in General Health
Answered by Dr. Raju A.T 1 hour later

Thanks for your query.

The symptoms you explained are typically seen in conditions where the blood supply to the brain is hampered temporarily.This can happen due to atheromas in the carotid artery. Such atheromas are commonly seen in people with high cholesterol.

The other possibility for such an episode of dizziness is a cardiac problem , where the heart has rhythm disturbances leading to improper circulation.

I suggest you to first ascertain the cardiac well being by getting a 24 hour holter EKG , then go for Carotid artery doppler to rule out atheromas in the it.

Hope I answered your query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor